MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER K2 EDTA (K2E) 18 MG BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER K2 EDTA (K2E) 18 MG BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 368589
Medical Device Problem Code Coagulation in Device or Device Ingredient (1096)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported with the use of the bd vacutainer® k2 edta (k2e) 18 mg blood collection tubes there was clotting/micro clots/fibrin clots.The following information was provided by the initial reporter: the customer stated "the tubes are also clotting at the (b)(6) hospital.They have 2 lots of the pink-top tubes, one had no problems but the other clots.".
 
Additional Manufacturer Narrative
H.6.Investigation: bd had not received samples or photos for investigation.Therefore, 5 retention samples from bd inventory were evaluated for the quantity of edta additive that is present in the tube.All samples were within specification.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint is unable to be confirmed for clotting.Bd was not able to identify a root cause for the indicated failure mode.H3 other text : see h.10.
 
Event or Problem Description
It was reported with the use of the bd vacutainer® k2 edta (k2e) 18 mg blood collection tubes there was clotting/micro clots/fibrin clots.The following information was provided by the initial reporter: the customer stated "the tubes are also clotting at the (b)(6) hospital at (b)(6).They have 2 lots of the pink-top tubes, one had no problems but the other clots.".

Brand Name
BD VACUTAINER K2 EDTA (K2E) 18 MG BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
MDR Report Key10819918
Report Number1917413-2020-01134
Device Sequence Number11793188
Product Code JKA
UDI-Device Identifier50382903685894
UDI-Public50382903685894
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
BK980011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/30/2022
Device Model Number368589
Device Catalogue Number368589
Device Lot Number0167257
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/20/2020
Supplement Date Received by Manufacturer04/16/2021
Initial Report FDA Received Date11/10/2020
Supplement Report FDA Received Date04/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1